Double-jump diffusion model for VIX: evidence from VVIX

Xin Zang, Jun Ni, Jing Zhi Huang, Lan Wu

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

This paper studies the continuous-time dynamics of VIX with stochastic volatility and jumps in VIX and volatility. Built on the general parametric affine model with stochastic volatility and jumps in the logarithm of VIX, we derive a linear relationship between the stochastic volatility factor and the VVIX index. We detect the existence of a co-jump of VIX and VVIX and put forward a double-jump stochastic volatility model for VIX through its joint property with VVIX. Using the VVIX index as a proxy for stochastic volatility, we use the MCMC method to estimate the dynamics of VIX. Comparing nested models of VIX, we show that the jump in VIX and the volatility factor are statistically significant. The jump intensity is also stochastic. We analyse the impact of the jump factor on VIX dynamics.

Original languageEnglish (US)
Pages (from-to)227-240
Number of pages14
JournalQuantitative Finance
Volume17
Issue number2
DOIs
StatePublished - Feb 1 2017

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Finance
  • Economics, Econometrics and Finance(all)

Cite this